MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-018
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, an off label avp2 was attempted in the mitral valve position between 2 previous mitraclip implanted however, the patient was not an ideal mitraclip candidate but was non- surgical and had no other alternatives but to attempt mitraclip.Following the procedure, severe mr (mitral regurgitation) remained and the patient remained in a near cardiogenic shock state.On (b)(6) 2019, there was an attempt to place an 22mm amplatzer vascular plug ii between the 2 mitraclip.A plug (batch number: 701807) was deployed between the clips however, dislodged prior to being released.The plug was re-sheathed and removed and was exchanged for 18mm amplatzer vascular plug ii (batch number: 6996646).The second plug was attempted to implanted but was unsuccessfully placed.The 22mm amplatzer vascular plug ii (batch number: 701807) was re-introduced and deployed and appeared to be in good position.An echocardiogram was performed and a decrease in mr was noted however, increase in the patient's blood pressure was reported.With in minutes of successful deployment of the 18mm amplatzer vascular plug ii the device embolized into the left atrium (la) and it was decided to leave the device in the la.Post procedure the patient was transferred into palliative care in the ccu (cardiac care unit).Manufacturer report number:2135147-2019-00272.
 
Additional Manufacturer Narrative
An event of off-label use of the amplatzer vascular plug ii and unsuccessful placement of that device was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, artmt100092325 revision b "the safety and effectiveness of this device for cardiac uses(for example, patent ductus arterious or paravalvular leak closures) and neurological uses have not been established.
 
Event or Problem Description
Correction: on (b)(6) 2019, an off label avp2 was attempted in the mitral valve position between 2 previous mitraclip implanted however, the patient was not an ideal mitraclip candidate but was non- surgical and had no other alternatives but to attempt mitraclip.Following the procedure, severe mr (mitral regurgitation) remained and the patient remained in a near cardiogenic shock state.On (b)(6) 2019, there was an attempt to place an 22mm amplatzer vascular plug ii between the 2 mitraclip.A plug (batch number: 701807) was deployed between the clips however, dislodged prior to being released.The plug was re-sheathed and removed and was exchanged for 18mm amplatzer vascular plug ii (batch number: 6996646).The second plug was attempted to implanted but was unsuccessfully placed.The 22mm amplatzer vascular plug ii (batch number: 701807) was re-introduced and deployed and appeared to be in good position.An echocardiogram was performed and a decrease in mr was noted however, increase in the patient's blood pressure was reported.With in minutes of successful deployment of the 22mm amplatzer vascular plug ii the device embolized into the left atrium (la) and it was decided to leave the device in the la.Post procedure the patient was transferred into palliative care in the ccu (cardiac care unit).

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8944491
Report Number2135147-2019-00273
Device Sequence Number11287428
Product Code KRD
UDI-Device Identifier00811806010427
UDI-Public00811806010427
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number9-AVP2-018
Device Catalogue Number9-AVP2-018
Device Lot Number6996646
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9-AVP2-022, 701807
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;